But to be young was very heaven!

Share

This is the first time I’ve asked a question and my boyfriend said this is a great place to go, soo here goes…
I recently went off of the anti-depressant medication Lexapro, and what’s fantastic about it is that my sex drive has gone way up. The downfall is since I started that, it’s hard for me to get hard and to come. Now that I am off of the medication, I can come easier and everything feels better and my boyfriend is happy, but it’s still really hard to get hard and stay hard. My boyfriend says he doesn’t mind when I know he does, and it is a really big hit on my confidence and self-esteem. Here’s the kicker, I am a 17-year-old teenage boy.
Is this permanent? Will it, in the future, be easier to get and stay hard the longer I am off the medication? I don’t know if this is normal or not, but I remember before having absolutely no problems. Help? Thank you so much!!
-Very Shy

Well, Very Shy, what I can say for certain is that anti-depressants, as well as a host of other commonly prescribed medications, and even some over the counter meds, can and do have a major impact on a person’s sexual response cycle. Let me begin by asking you; how familiar are you with the concept of a sexual response cycle?

Considering your youth, you may have not heard of it at all. So ok, here’s the 411 on that. We all have a sexual response cycle, each person’s is unique, but everyone’s follows a similar pattern of phases.

sexual response cycle

Phase 1: Excitement — this phase, which can last from a few minutes to several hours, includes the following:

  • Muscle tension increases.
  • Heart rate quickens and breathing accelerates.
  • Skin may become flushed.
  • Nipples become harden or erect.
  • Blood flow to the genitals increases, which swells a woman’s clitoris and labia minora (inner lips), and a guy’s cock bones up.
  • Vaginal lubrication begins.
  • A woman’s breasts become fuller and her vaginal walls begin to swell.
  • The man’s balls swell, his scrotum tightens, and he begins secreting precum.

Phase 2: Plateau — this phase, which extends to the brink of orgasm, includes the following:

  • The changes begun in phase 1 intensify.
  • A woman’s vagina continues to swell from increased blood flow, and her vaginal walls turn a dark purple.
  • Her clitoris becomes highly sensitive and retracts under her clitoral hood.
  • A guy’s nuts further withdraw up into his scrotum.
  • Breathing, heart rate and blood pressure continue to rise.
  • Muscle tension increases.
  • Muscle spasms may begin in one’s feet, face and hands.

Phase 3: Orgasm — this is the climax of the sexual response cycle and it generally lasts only a few seconds. It includes the following:

  • Involuntary muscle contractions begin.
  • Blood pressure, heart rate and breathing are at their highest rates, with a rapid intake of oxygen.
  • Muscles in the feet spasm.
  • There is a sudden, forceful release of sexual tension.
  • A women’s vagina contracts. She may experience rhythmic contractions in her uterus.
  • The muscles at the base of a guy’s dick will rhythmically contract resulting in an ejaculation of his jizz.
  • A sex flush may appear over one’s body.

Phase 4: Resolution

  • The body slowly returns to its normal level of functioning, and swelled and erect body parts return to their previous size and color.
  • There’s a general sense of well-being, enhanced intimacy and, often, fatigue. Women are capable of rapidly returning to the orgasm phase with further sexual stimulation and can experience multiple orgasms.
  • Us men folk need recovery time after our orgasm. This is called a refractory period, during which we cannot reach orgasm again. The duration of the refractory period varies among men and changes with age.

With that behind us, I can turn my attention to your specific questions. At any point in this cycle there can be an interruption or break down. Like I said at the outset, some pharmaceuticals, as well as lots of over the counter remedies, can and do impede our sexual response.

You don’t mention how long you’ve been off the Lexapro, but I’ll wager it’s not long enough for it to have completely cleared your system. In that case, a little patience with yourself and perhaps a sense of humor about the whole thing will be the best therapy for you. I suspect that you will regain your sexual footing in time. However, a cockring may help you gain and retain an erection till that happens.

Good luck

Share

Leave a Reply

Post Navigation